MAUDE Adverse Event Report: LIGHTLAB IMAGING, INC. DRAGONFLY¿ OPTIS¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC

LIGHTLAB IMAGING, INC. DRAGONFLY¿ OPTIS¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number C408646
Medical Device Problem Codes Fluid/Blood Leak (1250); Poor Quality Image (1408); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the dragonfly optis imaging catheter was used in the moderately tortuosity, moderately calcified vessel.There was resistance felt while advancing the catheter to the lesion.After crossing the lesion, the image displayed was bad (poor quality image).The catheter was removed and another attempt via femoral access was made.However, while injecting contrast, there was resistance felt within the syringe, which caused the syringe to break, and contrast to leak from the syringe.It was noted that a 20ml syringe was used against instruction for use.Additionally, resistance was met with the guide wire and the distal part of the catheter was perforated by the guidewire.Therefore, the catheter was removed and another dragonfly optis imaging catheter was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 clarifier: failure to follow steps/instructions.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, and dimensional analysis were performed on the returned device.The reported material torn/cut, difficulty to advance, and poor imaging results were not able to be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported poor imaging results, material cut/torn, and difficulty to advance appear to be related to circumstances of the procedure.The optical fiber was noted to be broken, which caused the reported poor imaging results.The catheter sheath was also noted to be damaged (stretched and kinked) which is consistent with the reported difficulty to advance; however, there was no hole nor tear observed on the catheter.In this case, it is likely that the catheter became damaged due to the use or handling techniques employed.Information from the field stated that the dragonfly catheter had continued to be inserted and used within the patient when an imaging issue was detected.Instruction for use (ifu) for optis imaging catheter, cautions the user ¿monitor the oct image for indications of catheter optical failure.If optical failure is suspected, remove the dragonfly optar imaging catheter and replace with a new one.¿ in this case the reported issues could not be directly attributed to failure to follow directions.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 1250 was removed.

Brand Name
DRAGONFLY¿ OPTIS¿
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
LIGHTLAB IMAGING, INC.
4 robbins rd.
westford MA 01886
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20032015
Report Number2024168-2024-09852
Device Sequence Number15054059
Product Code DQO
UDI-Device Identifier00183739000654
UDI-Public(01)00183739000654(17)250904(10)9205563
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model NumberC408646
Device Catalogue NumberC408646
Device Lot Number9205563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown